MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 QUICKSET ACE GRATER HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 QUICKSET ACE GRATER HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 244000510
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the quick release mechanism was stiff and it was difficult to move.The surgical delay was unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 corrected: d4 (lot, udi) and h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : it was reported that the quick release mechanism was stiff of the instruments and it was difficult to move.The surgical delay was unknown.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the quickset ace grater handle had the sleeve missing.Signs of normal and repeated use were observed on the device, however no damage that could contribute to the reported event could be identified.A functional test was performed with a laboratory sample mating device, and the quickset ace grater handle was successfully assembled without any issues.However, a slight stiffness was observed in the retracting mechanism causing a difficulty in assembly.Therefore, the reported allegation can be confirmed.The observed condition was identified as indicator of end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The missing condition may occur during the cleaning/sterilization process, particularly when the components are assembled or disassembled.As these procedures are often repeated, there is an increased risk of components going missing.However, without concrete evidence or further information, it is not possible to determine a root cause.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset ace grater handle would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot:a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0810) provided is not a valid finished goods lot number.

Brand Name
QUICKSET ACE GRATER HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21047516
Report Number1818910-2024-26174
Device Sequence Number16963729
Product Code HTO
UDI-Device Identifier10603295123798
UDI-Public(01)10603295123798(10)A0810
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244000510
Device Lot NumberA0810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/13/2025
01/15/2025
01/20/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/15/2025
01/16/2025
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale